Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 11, 2021, 2:26 AM CDT for Catahoula Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 2:26 AM CDT (07:26 UTC)
- Expired
- May 11, 2021, 3:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
County Catahoula Parish, LA
The radar
The Ft Polk radar (KPOE), 130 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
319 WWUS84 KJAN 110726 SPSJAN Special Weather Statement National Weather Service Jackson MS 226 AM CDT Tue May 11 2021 LAZ024-026-110815- Concordia LA-Catahoula LA- 226 AM CDT Tue May 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND CENTRAL CATAHOULA PARISHES UNTIL 315 AM CDT... At 226 AM CDT, Meteorologists were tracking a strong thunderstorm near Archie, or 15 miles northwest of Monterey, moving east at 30 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Jonesville around 235 AM CDT. Wildsville around 240 AM CDT. Frogmore around 255 AM CDT. Ferriday and West Ferriday around 305 AM CDT. Clayton around 310 AM CDT. Natchez around 315 AM CDT. Other locations impacted by this storm include Ridgecrest. LAT...LON 3175 9154 3148 9152 3150 9199 3168 9201 TIME...MOT...LOC 0726Z 267DEG 28KT 3160 9192 $$ EC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 11, 12:56 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 11, 12:56 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1256 AM CDT Tue May 11 2021 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Widespread IFR/LIFR category stratus will persist over the forecast area through the morning in the vicinity of a frontal boundary. A slight improvement in ceilings during the afternoon should take place before they drop back down again Tuesday evening. An approaching trough will initiate numerous SHRA/TSRA, especially after daybreak Tuesday, and coverage/intensity should peak during the late afternoon. Surface wind will generally be light with direction depending on the wavering front. /EC/ && .DISCUSSION... A stalled frontal boundary was across our southern zones. Regional radars showed a few storms along and north of this boundary trying to spread east into our western zones from Louisiana. Models suggest this trend will continue tonight but the storms will track into our CWA farther north prior to sunrise. Although a strong storm or two is possible, severe storms are not anticipated. Adjustments were made to pops in the west the remainder of the night. /22/ Prior discussion below: .Tonight and Tuesday...The bulk of the showers and thunderstorms has moved east of the area this afternoon, with only a few showers remaining. Expect mainly dry conditions for most of the area overnight, but there will continue to be a chance for showers or possibly a thunderstorm. The frontal boundary that has been situated over the area will continue to do so on Tuesday. This combined with another short wave, will kick off another round of showers and thunderstorms that will move into the area very early on Tuesday. The storms will increase in coverage and spread from west to east through the morning into the afternoon hours. With sufficient instability, a few storms could become strong to possibly severe, mainly along and south of I-20 Tuesday afternoon. A marginal risk is already being advertised in our graphics and HWO. Lows tonight will range from the upper 50s in the Delta, to the mid 60s in the Pine Belt. Highs Tuesday will range from the upper 60s north of the front to low 80s in the south./15/ Tomorrow night through Monday: The forecast period starts off tomorrow night with a stalled cold front across northern Mississippi oriented parallel to zonal flow aloft. A weak wave embedded in the westerlies will help instigate numerous showers and storms tomorrow afternoon that will be ongoing tomorrow night. This activity will continue overnight and into Wednesday morning as the front slowly sags south across the area. Showers may continue to linger across the area, especially south of I-20, Wednesday afternoon into Wednesday night before the main trough axis swings into the Lower Mississippi Valley and finally shunts the frontal boundary into the Gulf of Mexico. A limited threat area for flash flooding will be maintained through early Wednesday morning in the HWO/graphics for along and south of I-20 as convection trains within the boundary parallel flow regime. Here, several inches of rain in a short amount of time could lead to localized flooding. A stray shower may linger over eastern Mississippi on Thursday, however, dry weather will return to the area by late week as sprawling high pressure builds into the Ohio Valley in the wake of the departing trough axis. Dry conditions and warming temperatures will continue into the weekend with afternoon highs climbing into the low to mid 80s. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 63 75 61 69 / 31 87 90 71 Meridian 63 77 60 68 / 22 79 87 72 Vicksburg 61 74 61 69 / 36 88 91 68 Hattiesburg 67 81 66 73 / 22 81 81 82 Natchez 63 78 64 69 / 30 86 86 76 Greenville 58 68 57 66 / 58 78 83 38 Greenwood 58 71 57 68 / 43 78 83 43 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, May 10, 4:00 PM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 400 PM CDT Mon May 10 2021 ARZ074-075-MSZ041-045-046-112100- Ashley-Chicot-Sharkey-Neshoba-Kemper- 400 PM CDT Mon May 10 2021 This hazardous weather outlook is for portions of and southeast Arkansas. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Limited TIMING...Tuesday Training showers and thunderstorms may produce 2-3 inches of rain with locally higher amounts possible Tuesday night into early Wednesday morning. Isolated flash flooding will be possible with this rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Training showers and thunderstorms may produce 2-3 inches of rain with locally higher amounts possible Tuesday night into early Wednesday morning. Isolated flash flooding will be possible with this rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ018-019-025>039-112100- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee- 400 PM CDT Mon May 10 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ007>009-015-016-023>026-MSZ040-042>044-047>066-072>074-112100- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Yazoo-Madison MS- Leake-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 400 PM CDT Mon May 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tuesday Isolated severe storms will be possible Tuesday afternoon with a threat for damaging winds and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) FLOODING THREAT...Limited TIMING...Tuesday Training showers and thunderstorms may produce 2-3 inches of rain with locally higher amounts possible Tuesday night into early Wednesday morning. Isolated flash flooding will be possible with this rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Training showers and thunderstorms may produce 2-3 inches of rain with locally higher amounts possible Tuesday night into early Wednesday morning. Isolated flash flooding will be possible with this rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday through Tuesday night. 1 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, May 10, 10:03 PM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
1003 PM CDT Mon May 10 2021
LAZ024-026-110400-
Concordia LA-Catahoula LA-
1003 PM CDT Mon May 10 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CONCORDIA AND
SOUTHWESTERN CATAHOULA PARISHES UNTIL 1100 PM CDT...
At 1003 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles west of Larto, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Larto around 1025 PM CDT.
Mayna around 1030 PM CDT.
New Era and Acme around 1035 PM CDT.
Monterey around 1055 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3130 9201 3130 9200 3133 9201 3147 9201
3154 9172 3119 9167 3123 9179 3127 9184
3126 9185 3130 9191 3127 9195 3123 9192
3122 9194 3124 9196 3123 9199 3124 9201
3125 9199 3126 9201 3127 9199 3128 9202
TIME...MOT...LOC 0303Z 262DEG 19KT 3137 9203
22Special weather statement, May 11, 2:26 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 226 AM CDT Tue May 11 2021 LAZ024-026-110815- Concordia LA-Catahoula LA- 226 AM CDT Tue May 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND CENTRAL CATAHOULA PARISHES UNTIL 315 AM CDT... At 226 AM CDT, Meteorologists were tracking a strong thunderstorm near Archie, or 15 miles northwest of Monterey, moving east at 30 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Jonesville around 235 AM CDT. Wildsville around 240 AM CDT. Frogmore around 255 AM CDT. Ferriday and West Ferriday around 305 AM CDT. Clayton around 310 AM CDT. Natchez around 315 AM CDT. Other locations impacted by this storm include Ridgecrest. LAT...LON 3175 9154 3148 9152 3150 9199 3168 9201 TIME...MOT...LOC 0726Z 267DEG 28KT 3160 9192 EC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:37 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 32 min |
| May 11, 3:25 AM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Copiah, Forrest, Franklin, Jefferson and 5 more | 25 hr |
| May 11, 9:20 AM CDT | River Flood Warning | JAN | Neshoba | 24 hr |
| May 11, 9:25 AM CDT | River Flood Warning | JAN | Attala, Holmes | 21 days |
| May 11, 9:25 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 21 days |
| May 11, 10:30 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 45 min |
| May 11, 10:40 AM CDT | Special Weather Statement | JAN | Marion | 50 min |
| May 11, 11:05 AM CDT | Special Weather Statement | JAN | Lamar | 40 min |
| May 10, 7:16 PM CDT | Special Weather Statement | JAN | Avoyelles | 44 min |
| May 10, 10:03 PM CDT | Special Weather Statement | JAN | Concordia | 57 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.